MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 HICKMAN PEDIATRIC CV CATHETER, DUAL-LUMEN, 9F; CHRONIC CATHETERS

C.R. BARD, INC. (BASD) -3006260740 HICKMAN PEDIATRIC CV CATHETER, DUAL-LUMEN, 9F; CHRONIC CATHETERS
Catalog Number 0600580
Medical Device Problem Codes Backflow (1064); Burst Container or Vessel (1074); Fracture (1260); Stretched (1601); Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/26/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records is currently being performed.The return of the sample is pending.The investigation of the reported event is currently underway.H10: d4 (expiry date: 08/2024).H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that approximately seven months and sixteen days post a chronic catheter placement, the catheter allegedly found to be ballooned approximately one month post placement.It was further reported that blood backflow allegedly occurred at the small lumen.Reportedly, a small fracture was allegedly noticed while flushing.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one 9f hickman d/l catheter was returned for evaluation along with one electronic photo.Functional, gross visual, tactile, microscopic visual evaluation were performed on the returned device.A longitudinal split was noted on the white luer extension leg.In photo review split was noted on white luer and on the red color extension leg ballooned shape was noted.Therefore, the investigation is confirmed for the reported fracture, stretch and material protrusion issues.However, the investigation is inconclusive for the reported backflow as no objective evidence to confirm this was provided for review.The definitive root cause could not be determined based upon available information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H10: d4 (expiration date: 08/2024), g3 h11: h6 (method, result, conclusion) h11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that seven months and sixteen days post a chronic catheter placement, the catheter allegedly found to be ballooned approximately one month post placement.It was further reported that blood backflow allegedly occurred at the small lumen.Reportedly, a small fracture was allegedly noticed while flushing.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one 9f hickman d/l catheter was returned for evaluation along with one electronic photo.Visual, microscopic visual, tactile and functional evaluations were performed on the returned device.A longitudinal split was noted on the white luer extension leg and edges appeared jagged.In the photo review split was noted on white luer and on the red color extension leg ballooned shape was noted.Upon infusion, a leak from the longitudinal split was noted from the extension white leg.Thrombus was noted exiting from the split and distal end of the catheter.Aspiration was attempted and was unsuccessful.The catheter felt abnormally elastic when it was gently pulled and stretched.Therefore, the investigation is confirmed for the reported burst, stretch, material protrusion and backflow issue.The definitive root cause could not be determined based upon available information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H10: d4 (expiration date: 08/2024).H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that seven months and sixteen days post a chronic catheter placement, the catheter allegedly found to be ballooned approximately one month post placement.It was further reported that blood backflow allegedly occurred at the small lumen.Reportedly, a small burst was allegedly noticed while flushing.There was no reported patient injury.

Brand Name
HICKMAN PEDIATRIC CV CATHETER, DUAL-LUMEN, 9F
Common Device Name
CHRONIC CATHETERS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key18561907
Report Number3006260740-2024-00144
Device Sequence Number12477157
Product Code LJS
UDI-Device Identifier00801741051883
UDI-Public(01)00801741051883(17)240828(10)HUEU0621
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K830233
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0600580
Device Lot NumberHUEU0621
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/27/2023
Supplement Date Received by Manufacturer04/03/2024
09/16/2024
Initial Report FDA Received Date01/23/2024
Supplement Report FDA Received Date04/08/2024
10/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown